Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 65, NWS Miami, FL

June 27, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 27, 2006, 3:32 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 3:32 PM EDT (19:32 UTC)
Expired
Jun 27, 2006, 4:00 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 271932
SVRMFL
FLC099-272000-
/O.NEW.KMFL.SV.W.0065.060627T1932Z-060627T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROYAL
  PALM BEACH AND WELLINGTON...OR ABOUT 9 MILES WEST OF WEST PALM   
  BEACH...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  ROYAL PALM BEACH
  HAVERHILL
  WEST PALM BEACH
  RIVIERA BEACH

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2667 8031 2658 8019 2675 7994 2690 8013

$$

RM
1 follow-up statement
000
WWUS52 KMFL 271957
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT TUE JUN 27 2006

FLC099-272006-
/O.EXP.KMFL.SV.W.0065.000000T0000Z-060627T2000Z/
PALM BEACH FL-
356 PM EDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
EXPIRES AT 400 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM OVER 
EAST CENTRAL PALM BEACH COUNTY HAS MOVED OUT OF THE WARNED AREA. 
THUS THE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA 
DURING THE NEXT HOUR OR TWO.

LAT...LON 2667 8031 2658 8019 2675 7994 2690 8013

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE JUN 27 2006

.DISCUSSION...SURFACE RIDGE OVER SOUTH FLORIDA WILL MOVE SLOWLY
NORTH TO CENTRAL FLORIDA BY THURSDAY. SOUTHEAST WIND FLOW WILL
BECOME MORE EAST BY WEDNESDAY. PWATS MUCH LOWER THAN 24 HRS AGO
AND DRYER AIR EVIDENT ON RAOB ABOVE 17K. THIS IS PROVIDING SOME
PUNCH TO THE STORMS THIS AFTERNOON. HIGHEST WINDS IN STORMS SO FAR
HAS BEEN 40 MPH AND RADAR SHOWS POSSIBLE SMALL HAIL BROWARD COUNTY
BUT DEFINITELY VERY HEAVY RAINFALL. AT LEAST THESE STORMS ARE
MOVING NORTHEAST AND NOT SITTING STILL. WITH SW MEAN FLOW AND
SEABREEZE ALONG EAST COAST, HIGHEST POPS REST OF TODAY EAST COAST.
A SIMILAR SCENARIO EXPECTED NEXT FEW DAYS. A TROPICAL WAVE IS
BEING WATCHED ALONG 51W AND ACCORDING TO GFS AND WITH AN WEST
MOVEMENT OF 15 TO 20 KTS, THIS WAVE SHOULD BE ON OUR DOORSTEP
SUNDAY AND COULD PROVIDE ENHANCED THUNDERSTORM ACTIVITY SUNDAY AND
MONDAY AND POSSIBLY TUESDAY. TOO SOON TO PUT POPS TO LIKELY ATTM
FOR SUNDAY AND MONDAY BUT COULD BE VERY POSSIBLE THE CLOSER WE GET
TO THE EVENT.

&&

.MARINE...WINDS WILL BE FAIRLY LIGHT AT 15 KNOTS OR LESS AND SEAS
3 FEET OR LESS THROUGH THE WEEKEND. THIS WILL PROVIDE DECENT
BOATING CONDITIONS.

&&

.FIRE WEATHER...MINIMUM RHS WILL BE ABOVE CRITERIA EACH AFTN SO
NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  90  77  89 /  25  60  35  55
FORT LAUDERDALE  79  90  77  89 /  25  55  30  55
MIAMI            78  91  77  89 /  20  55  30  55
NAPLES           75  90  75  90 /  10  35  25  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT TUE JUN 27 2006

FLZ063-066>075-280930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
530 AM EDT TUE JUN 27 2006

...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING...
...A FEW STORMS COULD BECOME STRONG ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS
AFTERNOON. AN EAST COAST SEA BREEZE COULD ALLOW A FEW OF THE
STORMS TO BECOME STRONG ALONG THE ATLANTIC COAST, PRODUCING
FREQUENT LIGHTNING, GUSTY WINDS TO 40 MPH, AND HEAVY DOWNPOURS.

WIND: THE STRONGEST STORMS COULD CONTAIN WIND GUSTS TO 40 MPH.

FLOODING: STREET FLOODING IN AREAS OF POOR DRAINAGE IS POSSIBLE,
MAINLY ACROSS THE EAST COAST METROPOLITAN AREAS WHERE STRONGER
STORMS WITH HEAVY RAINFALL MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH
DAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Special weather statement, Jun 27, 1:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT TUE JUN 27 2006

FLZ072-074-271800-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
125 PM EDT TUE JUN 27 2006

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR
HIALEAH...MOVING NORTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 27, 2:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT TUE JUN 27 2006

FLZ068-072-074-271900-
PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
203 PM EDT TUE JUN 27 2006

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHERN
MIAMI-DADE...WESTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES. THESE
STORMS WERE MOVING NORTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:23 PM EDTTornado WarningMFLMiami-Dade52 min
Jun 27, 3:50 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Jun 27, 3:58 PM EDTSpecial Marine WarningMFL62 min
Jun 27, 4:09 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach36 min
Jun 27, 4:45 PM EDTSpecial Marine WarningMFL60 min
Jun 27, 5:43 PM EDTSevere Thunderstorm WarningMFLMiami-Dade47 min
Jun 27, 5:56 PM EDTSevere Thunderstorm WarningMFLHendry49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.